MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROV SP 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROV SP 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reeq3650 showed no other similar product complaint(s) from this lot number.Device not returned for evaluation.
 
Event or Problem Description
It was reported the wire broke inside the patient.The rn stated, "i believe it was the stylet, but not sure yet.It is from a picc placed a month ago, and the piece is now lodged in the pulmonary artery." add info rcvd 10/27/2020: difficulty advancing picc past shoulder.What type of catheter securement was utilized: statlock.Was there patient harm reported?: so far pt is asymptomatic.Waiting to see if wire can be removed in ir.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a wire break was confirmed but the cause could not be determined from evaluation of the provided x-ray imagery.Five x-ray images were provided for evaluation.Four of those images contained a bright white linear object which was circled with highlighter by the complainant.The object appeared to be near the upper arm/shoulder area of the patient and was in-line with a catheter-like object but it could not be determined if that white linear object was within, or exterior to, the catheter.The length scale was included on only one of the images but the image of the bright white linear object had been cut off which prohibited an approximation of the length of the object.The object appeared similar to how a metallic, or very dense, object would appear via x-ray, and was the approximate diameter of either a guidewire or 3cg stylet, but positive identification could not be determined from the images.Likewise the root cause for the alleged event could not be determined through evaluation of the provided images.
 
Event or Problem Description
It was reported the wire broke inside the patient.The rn stated, "i believe it was the stylet, but not sure yet.It is from a picc placed a month ago, and the piece is now lodged in the pulmonary artery." add info rcvd 10/27/2020: difficulty advancing picc past shoulder what type of catheter securement was utilized: statlock was there patient harm reported?: so far pt is asymptomatic.Waiting to see if wire can be removed in ir.

Brand Name
DOT PROV SP 4F DL MAX
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10864654
Report Number3006260740-2020-20572
Device Sequence Number14226793
Product Code LJS
UDI-Device Identifier00801741134166
UDI-Public(01)00801741134166
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1274108PD
Device Lot NumberREEQ3650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient Weight35